News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Nephrology Symptoms

Question: microscopic hematuria


 clairebear9898 - Thu Jul 06, 2006 11:27 pm

I'm an 18 y/o female and I have painless microscopic hematuria. Every once and awhile, though, there will be some visible blood, but only about one time once a month. Recently I went to my doctor for a pre-college physical, and there was a small trace of protein in my urine. I've been to a urologist and had ultrasounds, urine cultures, and bloodwork, and since he couldn't find a cause with any of that, he kind of dismissed it. I read a doctor reply in someone's previous post about Ibprofuen causing hematuria. I take prescription Ibprofuen a few times a month when I'm on my period....could that be a cause??
 Theresa Jones, RN - Fri Jul 14, 2006 7:17 am

User avatar Hi clairebear9898,
In a small percentage of people, there may be small amounts of protein and blood in the urine without an identifiable cause. Asymptomatic/painless hematuria has a variety of causes it may also be drug induced by, ie., NSAID's (Ibuprofen). However, this typically occurs with significant usage. Even though you have had an evaluation by a Urologist, I would suggest that you also be evaluated by a Nephrologist to rule out any renal abnormalities.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here